Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A density theorem on automorphic $L$-functions and some applications


Authors: Yuk-Kam Lau and Jie Wu
Journal: Trans. Amer. Math. Soc. 358 (2006), 441-472
MSC (2000): Primary 11F67, 11F30
DOI: https://doi.org/10.1090/S0002-9947-05-03774-8
Published electronically: August 1, 2005
MathSciNet review: 2171241
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a density theorem on automorphic $L$-functions and give some applications on the extreme values of these $L$-functions at $s=1$ and the distribution of the Hecke eigenvalue of holomorphic cusp forms.


References [Enhancements On Off] (What's this?)

  • 1. J. Cogdell & P. Michel, On the complex moments of symmetric power $L$-functions at $s=1$, IMRN 31 (2004), 1561-1618. MR 2035301
  • 2. S. Gelbart & H. Jacquet, A relation between automorphic representations of GL(2) and GL(3), Ann. Sci. École Norm. Sup. (4) 11 (1978), 471-552. MR 0533066 (81e:10025)
  • 3. D. Goldfeld, J. Hoffstein & D. Lieman, An effective zero-free region, Ann. of Math. (2) 140 (1994), no. 1, 177-181, appendix of [6]. MR 1289494 (95m:11048)
  • 4. A. Granville & K. Soundararajan, Large character sums, J. Amer. Math. Soc. 14 (2001), 365-397. MR 1815216 (2002h:11074)
  • 5. L. Habsieger & E. Royer, $L$-functions of automorphic forms and combinatorics: Dyck paths, Ann. Inst. Fourier (Grenoble), to appear.
  • 6. J. Hoffstein & P. Lockhart, Coefficients of Maass forms and the Siegel zero, Annals of Math. 140 (1994), 161-181. MR 1289494 (95m:11048)
  • 7. H. Iwaniec, Topics in Classical Automorphic Forms, Graduate Studies in Mathematics, vol. 17, American Mathematical Society, Providence, Rhode Island, 1997. MR 1474964 (98e:11051)
  • 8. H. Iwaniec, W. Luo & P. Sarnak, Low lying zeros of families of $L$-functions, Inst. Hautes Études Sci. Publ. Math. 91 (2000), 55-131. MR 1828743 (2002h:11081)
  • 9. H. Kim, Functoriality for the exterior square of $GL_4$ and symmetric fourth of $GL_2$, Appendix 1 by Dinakar Ramakrishnan, Appendix 2 by Henry H. Kim and Peter Sarnak, J. Amer. Math. Soc. 16 (2003), 139-183. MR 1937203 (2003k:11083)
  • 10. H. Kim & F. Shahidi, Functorial products for $GL_2\times GL_3$ and functorial symmetric cube for $GL_2$(with an appendix by C.J. Bushnell and G. Henniart), Ann. of Math. 155 (2002), 837-893. MR 1923967 (2003m:11075)
  • 11. H. Kim & F. Shahidi, Cuspidality of symmetric power with applications, Duke Math. J. 112 (2002), 177-197. MR 1890650 (2003a:11057)
  • 12. A.W. Knapp, Local Langlands correspondence: the Archimedean case, Proc. Sympos. Pure Math. 55 (1994), Part 2, 393-410. MR 1265560 (95d:11066)
  • 13. E. Kowalski & P. Michel, Zeros of families of automorphic $L$-functions close to $1$ and applications, Pacific J. Math. 207 (2002), no. 2, p. 411-431. MR 1972253 (2004e:11047)
  • 14. D.H. Lehmer, Some functions of Ramanujan, Math. Student 27 (1959), 105-116. MR 0131412 (24:A1263)
  • 15. W. Luo, Values of symmetric square ${L}$-functions at $1$, J. Reine Angew. Math. 506 (1999), 215-235. MR 1665705 (2001d:11055)
  • 16. H.L. Montgomery, Topics in multiplicative number theory, Lecture Notes in Mathematics 227, Springer-Verlag, Bermion-Heidelberg-New York, 1971. MR 0337847 (49:2616)
  • 17. R.A. Rankin, An $\Omega $-result for the coefficients of cusp forms, Math. Ann. 283 (1973), 239-250. MR 0321876 (48:241)
  • 18. E. Royer, Statistique de la variable aléatoire $L(1, {\rm sym}^2f)$, Math. Ann. 321 (2001), 667-687. MR 1871974 (2003c:11045)
  • 19. E. Royer, Interprétation combinatoire des moments négatifs des valeurs de fonctions $L$ au bord de la bande critique, Ann. Sci. École Norm. Sup. (4) 36 (2003), 601-620. MR 2013928 (2004k:11078)
  • 20. E. Royer & J. Wu, Taille des valeurs de fonctions $L$ de carrés symétriques au bord de la bande critique, Revista Matemática Iberoamericana 21 (2005), 263-312.
  • 21. E. Royer & J. Wu, Central values, values at the edge of the critical strip of symmetric power $L$-functions and Hecke eigenvalues, preprint.
  • 22. Z. Rudnick & P. Sarnak, Zeros of principal $L$-functions and random matrix theory, Duke Math. J. 81 (1996), 269-322. MR 1395406 (97f:11074)
  • 23. J.-P. Serre, Quelques applications du théorème de densité de Chebotarev, Inst. Hautes Études Sci. Publ. Math. 54 (1981), 323-401. MR 0644559 (83k:12011)
  • 24. J.-P. Serre, Répartition asymptotique des valeurs propres de l'opérateur de Hecke $T_p$, J. Amer. Math. Soc. 10 (1997), 75-102. MR 1396897 (97h:11048)
  • 25. G. Tenenbaum & J. Wu, Moyennes de certaines fonctions multiplicatives sur les entiers friables, J. Reine Angew. Math. 564 (2003), 119-167. MR 2021037 (2004m:11151)
  • 26. E.C. Titchmarsh, The theory of function, Second edition, Oxford University Press, Oxford, 1952. MR 0197687 (33:5850)
  • 27. E.C. Titchmarsh, The theory of the Riemann zeta-function, 2nd edition revised by D.R. Heath-Brown, Oxford. MR 0882550 (88c:11049)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11F67, 11F30

Retrieve articles in all journals with MSC (2000): 11F67, 11F30


Additional Information

Yuk-Kam Lau
Affiliation: Department of Mathematics, The University of Hong Kong, Pokfulam Road, Hong Kong
Email: yklau@maths.hku.hk

Jie Wu
Affiliation: Institut Elie Cartan, UMR 7502 UHP-CNRS-INRIA, Université Henri Poincaré, 54506 Vandœuvre-lès-Nancy, France
Email: wujie@iecn.u-nancy.fr

DOI: https://doi.org/10.1090/S0002-9947-05-03774-8
Keywords: Special values of automorphic $L$-series, Fourier coefficients of automorphic forms
Received by editor(s): November 8, 2003
Received by editor(s) in revised form: June 23, 2004
Published electronically: August 1, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society